MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number 11403002
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an issue with a nevertouch 65cm kit, with gripper and rfid.During a procedure, the first segment was successfully completed and the fiber was completely removed from the patient.When the physician went to clean the tip of the fiber, it became detached from the shaft.The second segment was treated with a new fiber and the procedure was completed successfully.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) evlt fiber and one (1) tre-sheath.The gold tip was not attached to the fiber.The tre-sheath was noted to have bio-matter throughout the shaft, in addition he gold tip was stuck in the tip of the tre-sheath.No fractures or detached of the fiber shaft was noted, not even at distal tip area.A visual examination of the catheter confirmed the complaint, revealing the fiber had been removed from the sheath and the gold tip had become detached from the fiber and was lodged inside the distal end of the sheath.The distal end of the fiber was intact and showed no sign of thermal stress or deterioration.Engineering summary: during a procedure, it is common for blood and biological matter to form on the tip tube due to heating that can occur in that area from the laser energy., as well as to migrate into the distal end of the tre sheath.That appears to be the case in this incident, as there was also significant biological material inside the sheath.It is probable that when the fiber assembly was withdrawn back through the tre sheath for cleaning after the initial procedure, significant withdrawal force was applied to overcome interference encountered between the gold tip tube and tre sheath id due to a buildup of dried blood on the outer surface of the gold tip tube and a buildup of blood and / or biological matter inside the tre sheath, causing the tube to separate from the fiber.The deep indentation in the fiber's distal buffer layer indicates the gold tip was securely crimped into place during assembly.A dhr search for the packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.The customer's reported complaint of the gold tip detached was confirmed.The most likely root cause for the tip detaching is dried blood on tip from first ablation that was not removed prior to pulling fiber back through tre-sheath a review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm" and "pull the sheath back and lock it to the sheath-lok fitting." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17765985
Report Number1319211-2023-00060
Device Sequence Number12536102
Product Code GEX
UDI-Device IdentifierH787114030020
UDI-PublicH787114030020
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number11403002
Device Lot Number5758859
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale